Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Took ipill after unprotected foreplay. Having bleeding, abdominal pain and white watery discharge from breast

User rating for this question
Answered by
Practicing since : 2010
Answered : 1606 Questions
i took i pill after a unprotected foreplay... just as a precaution. This happened about 2 weeks back. And then about 1 week back i had bleeding like i have during my periods though its was not my date that time. After this i had a mild lower abdominal pain and since yesterday i noticed a white watery discharge from my breasts. This is happening with both the breasts and come out only wen i press them. What should i do?
Posted Mon, 24 Jun 2013 in Women's Health
Answered by Dr. Soumen Patra 44 minutes later

Thanks for writing to us.

With unprotected foreplay and taking I-pill as precaution, your chance of being pregnant is quite less. Pregnancy depends on proper timing of unprotected sexual intercourse and ovulation time or fertile days. I-pill gives more than 95% protection against unwanted pregnancy if it is taken within first 24 hrs.

Next, you got vaginal bleeding (similar to period) after 1 week. It occurs due to withdrawal effect of the pill. It is quite common & natural phenomena. Your next cycle may be hampered due to hormonal imbalance.

Now, you are getting milky discharge from your breast on pressing. It is called galactorrhea in medical term. It occurs mostly due to elevation of prolactin hormone. It is found in 5-30% women in reproductive age group.

Little amount milky discharge is less significant & quite physiological. If it occurs in large amount or on regular basis or spontaneously, then possible underlying pathological conditions are needed to investigate properly. 50% of the cases are without any pathology.

At first, you should eliminate pregnancy by undergoing one home pregnancy test after missed period. Blood test for beta HCG is required to confirm the same.

OTHER CAUSES: 1) Excessive nipple stimulation or breast massage during sexual excitement 2) Hormonal causes like hyperprolactinemia & hypothyroid state with elevated levels of TSH or TRH hormones 3) Certain medications (methyldopa, opiates, antipsychotics, serotonin reuptake inhibitors) 4) pituitary adenomas (causing overproduction of prolactin or compression of the pituitary stalk.

Most adenomas of the anterior pituitary are prolactinomas. Increased prolactin level may cause amenorrhea & infertility. It may be occurred by using birth control pills or cimetidine like H2 blocker.

Here, you need to undergo blood test for prolactin level, complete thyroid profile initially if you have irregular period or amenorrhea. In addition, one CT scan of brain & ultrasound scan of breast are advisable in case of abnormal report of above mentioned tests. Please, consult with your gynecologist regarding this for proper guidance. Proper treatment depends on etiology.

Hope I have answered your query. If you have any further questions, I will be happy to help.

Try to avoid wearing tight breast support or excessive massaging. Wish your good health. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected foreplay. Having bleeding, abdominal pain and white watery discharge from breast 46 minutes later
My last menstrual cycle started on 12th may. I had i-pill tablet on 19th may.
And i had period like bleeding on 25th and 26th of may. And i noticed watery discharge on 3rd XXXXXXX

Lower Abdominal pain started from 25th may and its reducing day by day.
And watery discharge from breasts are also reducing day by day. Compared to yesterday its negligible(meaning i had to press hard, then discharge came out).

i want to know for how long would the pain and discharge would be there?
And my next date is on 12th XXXXXXX but now i dono wen to expect. So till what date should i wait before i go for the pregnancy test?
Am not married yet. would a gynac agree to consult me discretely?(if i have to go through the tests u have suggested)
Answered by Dr. Soumen Patra 5 hours later

Thanks for your follow up query.

Lower abdominal pain may occur due to ovulation or may be the effects of the pill. It usually will reduces gradually and you have nothing to worry. However there are no clear statistical date available to specify how long this can last.

Small amount milky discharge from breast is quite physiological. In case of large amount or continuous discharge, you need to undergo previously mentioned investigations to rule out underlying pathology. It can be treated medically.

I expect you to have a delayed period. If you miss your date for more than 7 days, it is advisable to perform home pregnancy test and exclude pregnancy. Based on the results you can consult your gynecologist and yes, the gynec will agree to treat you discretely being unmarried.

If you do not have any clarifications, you can close the discussion and rate the answer.

Be well & stay healthy.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor